Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 7, 2005, 5:45 PM MST for Maricopa County, Arizona. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2005, 5:45 PM MST (00:45 UTC)
- Expired
- Aug 7, 2005, 6:45 PM MST
- In force
- 60 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 84 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:00 PM MST | TSTM WND DMG | Anthem, AZ | POWER POLLS DOWN. NEW RIVER ROAD AND 27TH AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2493 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 080046 SVRPSR AZC013-080145- /O.NEW.KPSR.SV.W.0093.050808T0045Z-050808T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 545 PM MST SUN AUG 7 2005 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF NEW RIVER * UNTIL 645 PM MST * AT 537 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF NEW RIVER...AND MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANTHEM...AND LAKE PLEASANT. LAT...LON 3390 11203 3405 11207 3396 11251 3372 11236 $$ ELLIS
1 follow-up statement
000 WWUS55 KPSR 080143 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 639 PM MST SUN AUG 7 2005 AZC013-080145- /O.CON.KPSR.SV.W.0093.000000T0000Z-050808T0145Z/ MARICOPA AZ- 639 PM MST SUN AUG 7 2005 ...SEVERE THUNDERSTORM WARNING EXPIRES AT 645 PM MST FOR NORTH CENTRAL MARICOPA COUNTY... AT 630 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM BETWEEN NEW RIVER...ANTHEM...AND LAKE PLEASANT HAS DECREASED IN INTENSITY. AT 6 PM MST...THE MARICOPA COUNTY SHERRIFS OFFICE REPORTED POWER POLES DOWN DUE TO SEVERE WINDS AT NEW RIVER ROAD AND 27TH AVENUE. LAT...LON 3390 11203 3405 11207 3396 11251 3372 11236 $$ ELLIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:35 PM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Aug 7, 2:35 PM MST, 3 hours 10 minutes before
AZZ020>028-CAZ030>033-080600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 235 PM MST SUN AUG 7 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... MOIST...MONSOONAL AIR WILL REMAIN IN PLACE ACROSS ARIZONA AND SOUTHEAST CALIFORNIA THROUGHOUT THIS NEW WEEK. WEAK WEATHER SYSTEMS ACTING UPON THIS MOISTURE WILL GIVE RISE TO DAILY CHANCES OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAIN. TEMPERATURES WILL SHOW VERY LITTLE DAY-TO-DAY CHANGE...WITH PERHAPS SOME SLIGHT WARMING BY NEXT WEEKEND. && .DISCUSSION... VERY NICE CROP OF SLOW-MOVING THUNDERSTORMS HAVE DEVELOPED ACROSS THE PHX CWA...MOSTLY CONCENTRATED OVER JOSHUA TREE NP...AS WELL AS NORTHEAST AND SOUTHEAST OF THE GREATER PHX AREA. THIS CONFIGURATION OF AFTERNOON CONVECTION IS FAVORABLE FOR STORM MERGERS/INTERACTIONS FOR THE SCNTRL AZ DESERTS. AND...WITH WEAK STEERING FLOWS...VERY HEAVY RAINFALL IS LIKELY TO RESULT. HAVE THEREFORE ISSUED A FLASH FLOOD WATCH FOR SCNTRL AND SW AZ E OF LOWER CO RIVER. MAY NEED A FFW W OF RIVER AS WELL...BUT BELIEVE BEST AREA WITH HIGHEST FF POTENTIAL IS OVER AZ. AFTER TONIGHT...AMS FORECAST BY MODELS TO REMAIN VERY MOIST AND UNSTABLE...WITH PERHAPS A WEAK IMPULSE OR TWO AVAILABLE TO GIVE STORMS A BOOST. NOTHING IMPRESSIVE UPCOMING REGARDING INCREASING WIND SHEAR POTENTIAL...THEREFORE FF THREATS WILL STAY GREATER THAN SVR. POPS WILL BE LEFT IN A LOW TO MEDIUM GRADE MODE FOR MOST OF THIS WEEK. TOWARDS THE WEEKEND...BOTH GFS AND EUROPEAN MODELS ARE STRONGLY SUGGESTING WE MAY SEE THE MONSOON MOISTURE BOUNDARY FINALLY SHOVED EWD TOWARDS THE NM BORDER AS A RATHER STRONG TROUGH AND W/SWLY FLOW IS FORECAST. NOT READY TO JUMP ON THIS TREND FULL BORE AS IT IS SEVERAL DAYS AWAY. HOWEVER...WILL TWEEK DAILY POPS DOWNWARD A BIT OUT IN FAR WRN CWA AS A POTENTIAL LEAD-IN. THIS AGREES WELL WITH WHAT VEF AND SGX ARE THINKING. WE SHALL SEE. && .AVIATION... DISCUSSION FOR 00Z TAFS. TAFS ADEQUATELY DEPICT EXPECTED WEATHER... SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH...LAXTAFIPL. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH UNTIL 11 PM SUNDAY FOR AZZ021>024-AZZ026>028. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX ESTLE
Hazardous weather outlook, Aug 7, 6:49 AM MST, 10 hours 56 minutes before
ZCZC PHXHWOPSR ALL TTAA00 KPSR DDHHMM CORRECTED HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 649 AM MST SUN AUG 7 2005 AZZ020>023-025>028-CAZ031>033-080700- GREATER PHOENIX AREA-IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- RIVERSIDE COUNTY/EASTERN DESERTS-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 649 AM MST (649 AM PDT) SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH-CENTRAL AND SOUTHWEST ARIZONA DESERTS AND FAR SOUTHEAST CALIFORNIA LOWER DESERTS. .DAY ONE...TODAY SUFFICIENT MOISTURE IS IN PLACE TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE LOWER DESERTS THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN WHICH COULD CAUSE LOCALIZED FLASH FLOODING. AREAS OF BLOWING DUST WILL ALSO BE POSSIBLE. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND SMALL HAIL. LOWER DESERT LOCATIONS MOST APT TO HAVE STORM ACTIVITY INCLUDE NORTHWEST PINAL COUNTY AND LA PAZ COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THIS WEEKEND THROUGH NEXT WEEK. A CHANCE OF THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. AZZ024-CAZ030-080700- JOSHUA TREE NATIONAL PARK/JTNP/- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 649 AM MST (649 AM PDT) SUN AUG 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA AND FOR JOSHUA TREE NATIONAL PARK IN SOUTHEAST CALIFORNIA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AND CONTINUE INTO THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE VERY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE STRONGEST STORMS COULD ALSO PRODUCE WIND GUSTS TO NEAR 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THIS WEEKEND THROUGH NEXT WEEK. SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE JUST ABOUT ANY DAY...WITH FLASH FLOODING AGAIN THE MAIN THREAT. AJ
In the hours before
Special weather statement, Aug 7, 1:55 PM MST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 155 PM MST SUN AUG 7 2005 AZZ021>024-026>028-080000- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 155 PM MST SUN AUG 7 2005 ...THUNDERSTORMS RAPIDLY DEVELOPING OVER ARIZONA... ...FLASH FLOOD WATCH UNTIL 1100 PM... AT 153 PM...RADAR INDICATED THUNDERSTORMS...PRODUCING VERY HEAVY RAIN...RAPIDLY DEVELOPING IN SOUTHEAST ARIZONA AND ALONG THE MOGOLLON RIM. THESE STORMS ARE EXPECTED TO AFFECT CENTRAL AND SOUTHWEST ARIZONA...INCLUDING THE PHOENIX METRO AREA...THIS AFTERNOON AND EVENING. THE STORMS WILL BE MOVING SLOWLY...AND WILL LIKELY PRODUCE VERY HEAVY RAIN. FLOODING OF STREETS...UNDERPASSES...AND NORMALLY DRY CREEKS AND WASHES WILL BE POSSIBLE. THE STORMS MAY ALSO PRODUCE GUSTY WINDS TO 50 MPH AND SMALL HAIL. IN ADDITION...STORMS COULD BE PRECEDED BY DENSE FLOODING DUST... AND MOTORISTS IN CENTRAL AND SOUTHWEST ARIZONA...ESPECIALLY ON INTERSTATES 8 AND 10 SHOULD BE ALERT FOR RAPID CHANGES IN VISIBILITY. WEATHER INFORMATION IS AVAILABLE ON WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED WEATHER INFORMATION IS ON THE INTERNET AT WEATHER.GOV/PHOENIX MB
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 6:37 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 53 min |
| Aug 7, 6:48 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Maricopa | 57 min |
| Aug 7, 8:13 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 49 min |
| Aug 7, 8:46 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 59 min |
| Aug 7, 8:46 PM MST | Severe Thunderstorm Warning | PSR | La Paz | 59 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.